Discussions By Condition: I cannot get a diagnosis.

Cluster Migraines, Depression, Fatigue, and Phantom Pain

Posted In: I cannot get a diagnosis. 3 Replies
  • Posted By: cwfinneyusmc
  • February 8, 2007
  • 00:09 AM

I was struck by lightning while in the Marines in October of 1985. I had an entry/exit wound on my left hand and right foot. A few hours later a had a AV block while at the ER. They monitored my heart for a month and other than being sore I seemed to be OK. Very I began to get very fatigued and depressed. I started getting violent headaches. I was given a CT scan of my brain an EEG and everything was normal. Since 1985, I have seemed to get worse and have been hospitalized twice.
When I was seeing the doctor in the military they only thing she addressed were the headaches, which were diagnosed to be cluster migraines. They didn't address the fatigue and depression. Back then I didn't even know what depression was. When I would complain about sleeping all the time she said maybe it was the . I had blood work and everything was normal.
Over the last 20 some years I still continue to have the of depression and fatigue. Now I am getting pain in my arms and in my groin area.. There seem to be any organic cause for it. I feel tired all the time and there are times when I sleep for days only getting up to go to the bathroom. I don't always feel depressed when I do this. The depression is crippling. I don't feel like doing anything. The pain issue is aggravating the depression. I don't know if I am getting worse or just having a difficult time trying to cope now. Medication has brought some relief but not much. I have frustrated every I have seen. I stick to my regiment and do everything I am told. My current medications are Effexor 300MG QD, Neurotin 400MG TID, Motrin 800MG TID, Verapamil 240MG QHS.

My questions are these:

1. Has anyone had the same injury and having the same or similar symptoms?

2. If so, has your treatment you helped and how much?

2. Does anyone know of new treatments or new medication or medications to help that I could discuss with my doctor?

3. Are there any special clinics that deal with these types of injuries?

Reply Flag this Discussion

3 Replies:

  • I am sorry to hear you have been feeling this for so long. Headaches, especially cluster migraines, are very debilitating. Sounds like your depression is not under control with the meds you are currently taking. Have you tried others ( I suspect you have)? Please look up your meds on www.drugs.com and check for interactions. Sometimes there are things that don't show up at the pharmacy or in the doctor's office. Please consider acupuncture to help treat your condition. Acupuncture works very well for pain, depression, anxiety, PTSD, and much more. To find one near you visit www.acufinder.com. I have treated a number of patients with depression and often this is the only real relief they experience. Best wishes.DOM
    acuann 3,080 Replies
    • February 13, 2007
    • 03:28 AM
    • 0
    Flag this Response
  • Dear friend, I also suffer from Cluster headaches.... Absolutely horrible pain. I strongly urge you to read a book written by Raymond Francis called, NEVER BE SICK AGAIN.. I believe this book will truly help you find the causes of your problems. I am currently researching everything I could to block the next cluster headache period.. I usually get them every 1.5 years and they start once a day, twice a day, 3 a day, up to 7 times per day....and then they work themselves down the same way, 7,6,5,4,3,2,1 per day.... Lasts for about a month. Absolutely the worst pain ever!!!! But I've found answers in this book that I believe will help me and I encourage you to do the same. The book is all about disease being a cellular malfunction pointing to a toxity or deficiency to something, or both. This author will prove to you why and how. It's amazing reading. I have actually tracked my clusters (over 14 years now) down to a specific time frame, and added all the problems that may have caused the headaches. In this time frame, I was on antibiotics for acne for 5 years previous to the problems, and then became very sick with colds and low grade fevers every month, and very tired... I was then diagnosed with Lymes disease which led to a massively strong antibiotic program for 3-4 weeks which I believe destroyed my entire digestive system with numerous problems. Thankfully, I have healed mself with no medication to all my digestive problems. It went from a scale of 10 being the worst, down to a 1...... Since the time frame that I developed cluster headaches was right after the massive antibiotic episode, I am hoping that I have solved the problem by healing my digestive system. Just read the book I have mentioned....I can tell you this, get away from those medications unless they are 100% needed to save your life. There are working natural cures everywhere. You are wasting your time and adding several more problems by increasing your toxity and deficiency from the medications.
    Anonymous 42,789 Replies
    • February 17, 2007
    • 07:28 PM
    • 0
    Flag this Response
  • I knew someone who was on Effexor and it was causing all kinds of other symptoms. Sorry, I can't remember all the details now, but I remember it took a long time for him to slowly reduce the dosage - even counting out the little grains in the capsules. The symptoms went away. He had been on the drug for like five years and not re-evaluated. Check into the symptoms - I found them listed online when he was having problems - and see if any of it could be related.
    Anonymous 42,789 Replies
    • August 22, 2009
    • 05:16 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?